Thunderstorm Wind, Stewart
- When
- August 26, 3:55 PM CST
- Where
- Stewart County, 1 mi E of Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.483, -87.817
Tree down across Highway 49.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 26, 1:35 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT FRI AUG 26 2005 .SHORT TERM (THROUGH SUN)... CURRENT...CONVECTIVE COMPLEX FROM LAST NITE PUSHED INTO CWA DURING DAY FROM KY...WITH NE 1/2 OF CWA LIKELY GETTING MEASURABLE B4 00Z. TEMPS IN 70S AND 80S...DEPENDING ON CLOUD COVER/RAIN COVERAGE. MODELS HINTING AT SIMILAR SCENARIO LATER TONITE...POSSIBLY CONCENTRATING A LITTLE FURTHER N AND W JUST AHEAD OF WEAK FRONTAL SYSTEM. WILL KEEP POPS IN THE 30-50% RANGE TONITE AND SAT...AS GFS HAS USUAL CONVECTIVE FEEDBACK PROBLEMS AND CANT BE TRUSTED. ETA MIGHT BE MORE CLOSE TO MARK ON THE HIER POPS FOR SAT. LOOKS LIKE FRONTAL SYSTEM WILL WASH OUT SOMEWHERE TO N AND W OF MID STATE...SO NO EARLY AUTUMN FOR NOW. NOT MUCH GOING ON FOR SUN...DIURNAL SLITE CHANCE. .LONG TERM... LATEST GFS AND UKMET HAVE KATRINA MOVING FURTHER W...TOWARD NEW ORLEANS...AND THEN POSSIBLY INTO W TN TUE...A BIG SHIFT FROM PREVIOUS RUNS. LATEST PMD DISCUSSIONS GIVE SOME CREDENCE TO THIS WESTWARD TREND...BUT WILL NOT MAKE MAJOR CHANGES YET. STAY TUNED. AS FOR TEMPS...WENT CLOSE TO MAV NUMBERS. BNA TB 70/84/70/90 5522 CKV TB 70/84/69/90 5522 CSV TB 66/79/65/84 3532 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 540 AM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 540 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AS AN UPPER LEVEL STORM SYSTEM OVER KENTUCKY INTERACTS WITH HEATING TO THE SOUTH. THERE WILL BE MORE MOISTURE IN THE ATMOSPHERE TODAY...AND STORMS MAY PRODUCE HEAVY DOWNPOURS. ANOTHER ROUND OF STORMS IS POSSIBLE LATE TONIGHT...BUT THE CHANCE OF SEVERE STORMS REMAINS WEST AT THIS POINT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL APPROACH MIDDLE TENNESSEE ON SATURDAY...AND SOME STRONG STORMS COULD DEVELOP. DRIER AIR WILL REDUCE THE CHANCE OF THUNDERSTORMS ON SUNDAY. TROPICAL STORM KATRINA WILL APPROACH EARLY NEXT WEEK...BUT THE TRACK OF THE SYSTEM FOCUSES THE APPALACHIANS AT THIS TIME. THUS THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1111 AM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-261645- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1111 AM CDT FRI AUG 26 2005 ...STRONG THUNDERSTORMS DROPPING SOUTHEAST INTO NORTHERN MIDDLE TENNESSEE... AT 1115 AM...A LINE OF STRONG THUNDERSTORMS WAS CONTINUING TO DROP SOUTHEAST INTO NORTHERN MIDDLE TENNESSEE FROM THE CLARKSVILLE AREA...EAST ACROSS SPRINGFIELD...PORTLAND...WHITE HOUSE...AND LAFAYETTE. EXPECT HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS TO 45 MPH WITH THE PASSAGE OF THE LINE. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1147 AM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-261715- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1147 AM CDT FRI AUG 26 2005 ...STRONG THUNDERSTORMS CONTINUE MOVING SOUTHEAST INTO NORTHERN MIDDLE TENNESSEE... AT 1145 AM...A LINE OF STRONG THUNDERSTORMS WAS CONTINUING TO DROP SOUTHEAST THROUGH NORTHERN MIDDLE TENNESSEE FROM JUST NORTH OF THE CLARKSVILLE AREA...EASTWARD ACROSS SPRINGFIELD... GALLATIN...AND INTO THE LAFAYETTE AREA. THE LINE OF STRONG THUNDERSTORMS WILL MOVE INTO NORTHERN DAVIDSON COUNTY AND INTO THE WILSON COUNTY AREA BY NOON. SOME WEAKENING IN THE LINE OF THE STORMS HAS OCCURRED DURING THE LAST HALF HOUR. EXPECT HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND WIND GUSTS TO 35 MPH WITH THE PASSAGE OF THE LINE. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1258 PM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-261830- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1258 PM CDT FRI AUG 26 2005 ...THUNDERSTORMS WEAKENING ACROSS NORTHERN MIDDLE TENNESSEE... AT 1 PM CDT...THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST...DOWN THROUGH NORTHERN MIDDLE TENNESSEE...FROM CLARKSVILLE... SPRINGFIELD...GALLATIN INTO THE LEBANON AND CARTHAGE AREAS. THE AREA HAS BEEN WORKING SLOWLY SOUTHWARD...WHILE THE INDIVIDUAL STORMS HAVE MOVED SOUTHEAST AT 20 MPH. BRIEF HEAVY DOWNPOURS OF RAIN CAN BE EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS TO 35 MPH. MOTORISTS ARE URGED TO WATCH FOR PONDING OF WATER ON ROADWAYS AND SUDDEN LOSS OF VISIBILITY. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 126 PM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-261900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 126 PM CDT FRI AUG 26 2005 SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST AND INTO THE NASHVILLE AREA BEFORE 2 PM. A FEW STORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS...AND REDUCE VISIBILITIES FOR MOTORISTS. OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MIDDLE TENNESSEE IN THE CLARKSVILLE...ASHLAND CITY...SPRINGFIELD AND AROUND LEBANON...CARTHAGE AND COOKEVILLE AREAS. BOYD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 305 PM CDT FRI AUG 26 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-262100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 305 PM CDT FRI AUG 26 2005 SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AT 20 MPH THROUGH MIDDLE TENNESSEE DURING THE REMAINDER OF THE AFTERNOON. THE LEADING EDGE EXTENDED FROM CROSSVILLE...MURFREESBORO AND FRANKLIN. MORE SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN WESTERN KENTUCKY... AND ARE EXPECTED TO AFFECT NORTHERN AREAS OF MIDDLE TENNESSEE DURING THE EVENING. BOYD
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Tree down across Highway 49.
Trees down at intersection of Highway 232 and Upper Standing Rock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472645, 5472646.